The Annals of Probability

Permanental fields, loop soups and continuous additive functionals

Yves Le Jan, Michael B. Marcus, and Jay Rosen

Full-text: Open access

Abstract

A permanental field, $\psi=\{\psi(\nu),\nu\in{ \mathcal{V}}\}$, is a particular stochastic process indexed by a space of measures on a set $S$. It is determined by a kernel $u(x,y)$, $x,y\in S$, that need not be symmetric and is allowed to be infinite on the diagonal. We show that these fields exist when $u(x,y)$ is a potential density of a transient Markov process $X$ in $S$.

A permanental field $\psi$ can be realized as the limit of a renormalized sum of continuous additive functionals determined by a loop soup of $X$, which we carefully construct. A Dynkin-type isomorphism theorem is obtained that relates $\psi$ to continuous additive functionals of $X$ (continuous in $t$), $L=\{L_{t}^{\nu},(\nu,t)\in{ \mathcal{V}}\times R_{+}\}$. Sufficient conditions are obtained for the continuity of $L$ on ${ \mathcal{V}}\times R_{+}$. The metric on ${ \mathcal{V}}$ is given by a proper norm.

Article information

Source
Ann. Probab., Volume 43, Number 1 (2015), 44-84.

Dates
First available in Project Euclid: 12 November 2014

Permanent link to this document
https://projecteuclid.org/euclid.aop/1415801552

Digital Object Identifier
doi:10.1214/13-AOP893

Mathematical Reviews number (MathSciNet)
MR3298468

Zentralblatt MATH identifier
1316.60075

Subjects
Primary: 60K99: None of the above, but in this section 60J55: Local time and additive functionals 60G17: Sample path properties

Keywords
Permanental fields Markov processes loop soups continuous additive functionals

Citation

Le Jan, Yves; Marcus, Michael B.; Rosen, Jay. Permanental fields, loop soups and continuous additive functionals. Ann. Probab. 43 (2015), no. 1, 44--84. doi:10.1214/13-AOP893. https://projecteuclid.org/euclid.aop/1415801552


Export citation

References

  • [1] Bertoin, J. (2006). Random Fragmentation and Coagulation Processes. Cambridge Studies in Advanced Mathematics 102. Cambridge Univ. Press, Cambridge.
  • [2] Blumenthal, R. M. and Getoor, R. K. (1968). Markov Processes and Potential Theory. Pure and Applied Mathematics 29. Academic Press, New York.
  • [3] Eisenbaum, N. and Kaspi, H. (2009). On permanental processes. Stochastic Process. Appl. 119 1401–1415.
  • [4] Fitzsimmons, P., Pitman, J. and Yor, M. (1993). Markovian bridges: Construction, Palm interpretation, and splicing. In Seminar on Stochastic Processes, 1992 (Seattle, WA, 1992) (E. Cinlar, K. L. Chung and M. J. Sharpe, eds.). Progress in Probability 33 101–134. Birkhäuser, Boston, MA.
  • [5] Glover, J. and Rao, M. (1986). Hunt’s hypothesis (H) and Getoor’s conjecture. Ann. Probab. 14 1085–1087.
  • [6] Kingman, J. F. C. (1993). Poisson Processes. Oxford Studies in Probability 3. Clarendon Press, New York.
  • [7] Lawler, G. F. and Limic, V. (2010). Random Walk: A Modern Introduction. Cambridge Studies in Advanced Mathematics 123. Cambridge Univ. Press, Cambridge.
  • [8] Lawler, G. F. and Trujillo Ferreras, J. A. (2007). Random walk loop soup. Trans. Amer. Math. Soc. 359 767–787 (electronic).
  • [9] Lawler, G. F. and Werner, W. (2004). The Brownian loop soup. Probab. Theory Related Fields 128 565–588.
  • [10] Le Jan, Y. (2010). Markov loops and renormalization. Ann. Probab. 38 1280–1319.
  • [11] Le Jan, Y. (2011). Markov Paths, Loops and Fields. Lecture Notes in Math. 2026. Springer, Heidelberg.
  • [12] Le Jan, Y., Marcus, M. B. and Rosen, J. (2012). Permanental fields, loop soups and continuous additive functionals. Available at http://arxiv.org/pdf/1209.1804.pdf.
  • [13] Le Jan, Y., Marcus, M. B. and Rosen, J. (2013). Intersection local times, loop soups and permanental Wick powers. Available at http://arxiv.org/pdf/1308.2701.pdf.
  • [14] Marcus, M. B. and Rosen, J. (1992). Sample path properties of the local times of strongly symmetric Markov processes via Gaussian processes. Ann. Probab. 20 1603–1684.
  • [15] Marcus, M. B. and Rosen, J. (1996). Gaussian chaos and sample path properties of additive functionals of symmetric Markov processes. Ann. Probab. 24 1130–1177.
  • [16] Marcus, M. B. and Rosen, J. (2006). Markov Processes, Gaussian Processes, and Local Times. Cambridge Studies in Advanced Mathematics 100. Cambridge Univ. Press, Cambridge.
  • [17] Marcus, M. B. and Rosen, J. (2009). An almost sure limit theorem for Wick powers of Gaussian differences quotients. In High Dimensional Probability V: The Luminy Volume. Inst. Math. Stat. Collect. 5 258–272. IMS, Beachwood, OH.
  • [18] Marcus, M. B. and Rosen, J. (2013). A sufficient condition for the continuity of permanental processes with applications to local times of Markov processes. Ann. Probab. 41 671–698.
  • [19] Marcus, M. B. and Rosen, J. (2013). Continuity conditions for a class of second order permanental chaoses, high dimensional probability VI: The Banff volume. Progr. Probab. 66 229–245.
  • [20] Rao, M. (1977/78). On a result of M. Kanda. Z. Wahrsch. Verw. Gebiete 41 35–37.
  • [21] Revuz, D. (1970). Mesures associées aux fonctionnelles additives de Markov. I. Trans. Amer. Math. Soc. 148 501–531.
  • [22] Revuz, D. and Yor, M. (2001). Continuous Martingales and Brownian Motion. Springer, New York.
  • [23] Sharpe, M. (1988). General Theory of Markov Processes. Pure and Applied Mathematics 133. Academic Press, Boston, MA.
  • [24] Vere-Jones, D. (1997). Alpha-permanents and their applications to multivariate gamma, negative binomial and ordinary binomial distributions. New Zealand J. Math. 26 125–149.